Alert archive / Puerto Rico / Areal Flood Warnings in 2011
Areal Flood Warning 13, NWS JSJ
NWS JSJ issued this areal flood warning at Jun 2, 2011, 3:46 PM CDT. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2011, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 2, 2011, 4:55 PM CDT
- In force
- 69 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 47 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
152 WGCA42 TJSJ 022046 FLWSJU BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 446 PM AST THU JUN 2 2011 PRC053-022345- /O.NEW.TJSJ.FA.W.0013.110602T2046Z-110602T2345Z/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAJARDO PR- 446 PM AST THU JUN 2 2011 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLOOD WARNING FOR... FAJARDO MUNICIPALITY IN PUERTO RICO... * UNTIL 745 PM AST * AT 440 PM AST...RUNOFF FROM PREVIOUS HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ON RIO FAJARDO AT PARAISO. THE CURRENT RIVER STAGE IS 8.38 FEET AND CRESTING. MOTORISTS DRIVING ALONG THE RIO FAJARDO IN FLOOD PRONE AREAS SHOULD EXERCISE EXTREME CAUTION. MOVE TO HIGHER GROUND IMMEDIATELY AND NEVER TRY TO CROSS A FLOODED ROADWAY. AT 9 FEET...THE RIVER FLOODS LOW LYING AREAS OF ROUTE 3 AND HIGHWAY 53. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 1829 6572 1834 6563 1831 6562 1826 6571 $$ MARTINEZ
1 follow-up statement
037
WGCA82 TJSJ 022155
FLSSJU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
555 PM AST THU JUN 2 2011
PRC053-022205-
/O.CAN.TJSJ.FA.W.0013.000000T0000Z-110602T2345Z/
FAJARDO PR-
555 PM AST THU JUN 2 2011
...THE FLOOD WARNING HAS BEEN CANCELLED FOR FAJARDO MUNICIPALITY...
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.
LAT...LON 1829 6572 1834 6563 1831 6562 1826 6571
$$
MARTINEZ
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 2:33 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 2, 2:33 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 333 PM AST THU JUN 2 2011 .SYNOPSIS...POLAR TROUGH TO AMPLIFY ACROSS THE WRN ATLC OVR THE NEXT FEW DAYS AND BEGIN TO ERODE SUBEQUATORIAL RIDGE OVER THE CARIBBEAN BASIN. BROAD AREA OF LOW PRES LOCATED ACROSS THE WEST CNTRL CARIBBEAN XPCD TO REMAIN NEARLY STATIONARY OVER THE NEXT SEVEN DAYS. && .DISCUSSION...PLEASE REFER TO LATEST HYDROLOGIC OUTLOOK FOR DETAILS ON POTENTIAL SIGNIFICANT RAINFALL AND FLOODING EVENT EARLY NEXT WEEK. AFTER COORDINATION WITH HPC INTERNATIONAL DESK THIS AFTERNOON WE CONTINUE TO LEAN ON 00Z/06Z GFS SOLUTION GIVING EMPHASIS TO INTERACTION OF POLAR TROUGH ACROSS THE GREATER ANTILLES WITH MOIST TONGUE EXTENDING FROM JAMAICA NORTHEAST THROUGH HISPANIOLA AND TO THE NORTH OF PUERTO RICO RATHER THAN A TROUGH FORMING ALONG THE COAST OF SOUTH AMERICA AND LIFTING NORTH THROUGH THE AREA. AS TROUGH AMPLIFIES ACROSS THE ATLC XPC A SUBTROPICAL JET STREAK TO MOVE NORTH OF THE ANTILLES AND HELP TIGHTEN AND DRIVE SOUTH A STRONG SFC CONVERGENCE BDRY VERY NEAR PR EARLY NEXT WEEK. THIS WILL HELP SUSTAIN PERIODS OF HEAVY RAINFALL SOMETIME IN THE SUNDAY TO TUESDAY TIME FRAME. WE PREFER THE 00Z/06Z GFS AND GFES SOLUTIONS WITH THE BEST CHANCE FOR HEAVY RAINFALL ON SUNDAY RATHER THAN MONDAY AS SUGGESTED BY THE 12Z GFS. && .AVIATION...MVFR/IFR CONDITIONS AT JSJ/JBQ/JMZ NEXT FEW DAYS WITH SCT/NMRS TSRA. && .MARINE...SEAS 2-4 FT BUT LOCALLY HIGHER WINDS AND WAVES NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 84 77 85 / 30 60 30 70 STT 79 87 79 85 / 30 40 30 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 64/64
Hazardous weather outlook, Jun 2, 5:17 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 617 AM AST THU JUN 2 2011 AMZ710>745-PRZ001>013-031030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 617 AM AST THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AVAILABLE MOISTURE WILL COMBINE WITH DAYTIME HEATING AND LOCAL EFFECTS... WHICH WILL RESULT IN AFTERNOON CONVECTION OVER PUERTO RICO. DUE TO FAIRLY SATURATED SOILS... PROLONGED PERIODS OF MODERATE TO HEAVY RAINFALL...THIS WILL RESULT IN URBAN FLOODING...RAPID RISES IN SMALL STREAMS AND CREEKS...AND MAY TRIGGER MUDSLIDES IN AREAS OF STEEP TERRAIN AS WELL AS POSSIBLE RIVER FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TROUGH OF LOW PRESSURE IS FORECAST TO AMPLIFY ACROSS THE WESTERN ATLANTIC LATER THIS WEEK WITH A SURFACE LOW PRESSURE FORECAST TO DEVELOP NORTH OF HISPANIOLA FRIDAY AFTERNOON. AS THIS LOW TRACKS EASTWARD NORTH OF PUERTO RICO OVER THE WEEKEND IT WILL DRAG A LOW LEVEL CONVERGENCE BOUNDARY ACROSS PUERTO RICO AND HELP SUSTAIN PERIODS OF HEAVY RAINFALL IN THE SUNDAY TO TUESDAY TIME FRAME. SIGNIFICANT RAINFALL AMOUNTS THAT COULD LEAD TO FLASH FLOODING OF SMALL STREAMS AND LARGER RIVERS APPEARS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-031030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 617 AM AST THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE U.S. VIRGIN ISLANDS AS AN AREA OF CONVECTIVE WEATHER APPROACHES THE LOCAL ISLANDS. THERE IS A SLIGHT CHANCE OF LOCALLY HEAVY RAIN WHICH MAY CAUSE URBAN FLOODING ACROSS THE ISLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TROUGH OF LOW PRESSURE IS FORECAST TO AMPLIFY ACROSS THE WESTERN ATLANTIC LATER THIS WEEK WITH A SURFACE LOW PRESSURE FORECAST TO DEVELOP NORTH OF HISPANIOLA FRIDAY AFTERNOON. AS THIS LOW TRACKS EASTWARD NORTH OF PUERTO RICO OVER THE WEEKEND IT WILL DRAG A LOW LEVEL CONVERGENCE BOUNDARY ACROSS THE VIRGIN ISLANDS AND HELP SUSTAIN PERIODS OF HEAVY RAINFALL IN THE SUNDAY TO TUESDAY TIME FRAME. SIGNIFICANT RAINFALL AMOUNTS THAT COULD LEAD TO FLASH FLOODING APPEARS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:28 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 1, 9:46 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Jun 2, 3:49 AM CDT | Areal Flood Warning | JSJ | 114 min | |
| Jun 2, 12:12 PM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Jun 2, 12:14 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 2, 12:52 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Jun 2, 1:50 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Jun 2, 2:18 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Jun 2, 2:51 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jun 2, 5:03 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Jun 2, 5:36 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.